Diazoxide Causality Assessment of a Pericardial Effusion in a Child with Kabuki Syndrome

Irene Maffre, Marie Vincenti, Fabienne Dalla Vale, Cyril Amouroux, Oscar Werner, Alexandra Meilhac, Gaelle de Barry, Pascal Amedro
2018 Journal of Clinical Research in Pediatric Endocrinology  
Patient consent: Informed consent has been obtained from the patient's parent for publication of the case report. Dear editor, We report a new adverse event of diazoxide, e.g. a severe pericardial effusion, in a 15-monthold girl with Kabuki syndrome. We performed, for the first time, a causality assessment of this drug toxicity and found a high probability of a causal relationship between diazoxide and pericardial effusion. Indeed, after the treatment was suspended, the pericardial effusion
more » ... ardial effusion regressed and reappeared when diazoxide was reintroduced again. Using the Naranjo algorithm, the adverse drug reaction probability scale total score was rated at 10 (e.g. the reaction is considered definite if the score is 9 or higher) (1). Kabuki syndrome (KS) is a rare multiple congenital malformation syndrome, in which congenital heart defects have been described. However, pericardial effusion is not a common complication. A 15 month-old girl with KS (KDM6A mutation) was referred to our tertiary care paediatric cardiology centre for respiratory and hemodynamic distress. Her medical history involved congenital hypothyroidism treated from birth by levothyroxine, congenital hyperinsulinism, and renal malformation. She had been treated by diazoxide for 10 months
doi:10.4274/jcrpe.0193 fatcat:bsmrletgozgnhje24v3j2ibrdm